Drought, Central St. Louis
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Central St. Louis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 47.590, -92.461 (the zone’s center; the record gives no point)
S. Drought Monitor.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
The drought affecting northeastern Minnesota from the summer through late autumn led to a continuation of D3 (extreme) drought conditions in November, according to the U.S. Drought Monitor. Most locations were well below normal for precipitation this month. Duluth recorded only 1.22 inches of precipitation, which wasd 0.90 inch below normal for the month. The drought was having adverse effects on lake levels, with Lake Superior being nearly one foot below normal in November. In fact, the last time Lake Superior was this low during November was in the mid 1920s. Many other lakes were well below their normal levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Oct 31, 3:24 PM CST, 8 hours 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
324 PM CST TUE OCT 31 2006
.DISCUSSION...MAIN FOCUS OVER THE NEXT FEW DAYS WILL BE CLOUD
TRENDS...AS WELL AS RESOLVING ANY PRECIPITATION POTENTIAL.
RATHER DRY PATTERN SHAPING UP FOR THE NEXT SEVERAL DAYS...AS WE
REMAIN IN NORTHWEST FLOW FOR THE REST OF THE WORK WEEK. A BROAD
LONG WAVE TROUGH CARVING OUT ACROSS THE GREAT LAKES WILL KEEP MOST
OF THE PRECIPITATION UP IN CANADA TO THE NORTH OF THE LAKES.
RIDGING IN THE VICINITY OF THE ROCKIES WILL THEN GRADUALLY MOVE
EASTWARD INTO THE CENTRAL U.S...BUT STRONG PACIFIC ENERGY WILL
GRADUALLY BREAK THIS RIDGE DOWN...RESULTING IN MORE OF A
TRANSITION TO A W/SW FLOW FOR THE LAST HALF OF THE WEEKEND AND THE
EARLY PART OF THE NEXT WORK WEEK.
FOR TONIGHT...THE SURFACE/UPPER LOW WILL MOVE TOWARD JAMES BAY. AS
A RESULT...DRIER AIR IN THE DAKOTAS WILL PUSH ACROSS AT LEAST THE
SOUTHERN HALF OF THE CWA. THE RUC TRIES TO KEEP THE LOW CLOUDS IN
TONIGHT...BUT GFS/NAM DO BRING SOME PARTIAL CLEARING TO THE
SOUTHERN HALF OF THE CWA. WILL TRY TO BRING SOME PARTIAL CLEARING
TO THE SOUTHERN ZONES...AND KEEP THINGS MOSTLY CLOUDY NORTH. JUST
A FEW FLURRIES ARE ABOUT ALL THAT ARE EXPECTED. GUSTY WINDS WILL
CONTINUE...BUT WILL DROP A BIT AWAY FROM THE LAKE.
ON WEDNESDAY...THE DAY SHOULD START PARTLY SUNNY IN MANY AREAS...
BUT CLOUDS ARE EXPECTED TO INCREASE AS ANOTHER SHORTWAVE WRAPS
AROUND THE PARENT LOW. COULD SEE A FEW SNOW SHOWERS...ESPECIALLY
IN THE NORTH.
IT LOOKS LIKE A LITTLE BETTER CHANCE OF SNOW SHOWERS WEDNESDAY
NIGHT INTO THURSDAY...BUT STILL ONLY CHANCE POPS.
THE NEXT REAL CHANCE OF PRECIPITATION WILL ARRIVE SUNDAY INTO
MONDAY...BUT SOME QUESTION AT THIS POINT IF THE GFS MAY BE TRYING
TO PHASE ENERGY FROM A NORTHERN STREAM SHORTWAVE AND A MUCH
STRONGER CENTRAL PLAINS STORM SYSTEM. WILL KEEP POPS LOW AT THIS
POINT...AS THE MAIN FORCING WILL BE NORTH AND SOUTH OF THE CWA.
TEMPS SHOULD REMAIN ON THE COOL SIDE...BUT MODERATE SOMEWHAT WITH
SOME WAA AHEAD OF THE SYSTEM LATE WEEKEND/EARLY NEXT WEEK.
&&
.POINT FORECAST TEMPS/POPS...
DLH 17 34 19 35 / 10 10 30 20
INL 14 29 17 32 / 10 20 30 20
BRD 16 34 18 34 / 10 10 20 10
HYR 15 37 18 36 / 10 10 20 20
ASX 20 35 23 37 / 10 10 30 40
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR LSZ146-
LSZ147.
GALE WARNING UNTIL 6 AM CST THURSDAY FOR LSZ146-LSZ147.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR LSZ121-LSZ140-
LSZ141-LSZ142-LSZ143-LSZ144-LSZ145-LSZ148.
DAPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 715 AM CST TUE OCT 31 2006 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-011315- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 715 AM CST TUE OCT 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS WILL RESULT IN ROUGH WATER ACROSS WESTERN LAKE SUPERIOR THORUGH TONIGHT. SPECIFICALLY...GALE WARNINGS ARE IN EFFECT FOR THE OPEN WATERS AND FOR NEARSHORE WATERS FROM PORT WING EASTWARD TO BAYFIELD WI THROUGH TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE REMAINDER OF THE NEARHORE WATERS OF LAKE SUPERIOR IN MINNESOTA AND WISCONSIN THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS WILL RESULT IN ROUGH WATER ACROSS WESTERN LAKE SUPERIOR WEDNESDAY THORUGH LATE WEDNESDAY NIGHT. SPECIFICALLY GALE WARNINGS ARE IN EFFECT FOR THE OPEN WATERS AND FOR NEARSHORE WATERS FROM PORT WING EASTWARD TO BAYFIELD WI WEDNESDAY THROUGH LATE WEDNESDAY NIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE REMAINDER OF THE NEARHORE WATERS OF LAKE SUPERIOR IN MINNESOTA AND WISCONSIN WEDNESDAY THROUGH LATE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. EOM
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, November 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4261, 4339, 4340, 4341, 4342, 4343, 4344, 4345, 4346, 4347, 4348, 4349, 4350, 4351, 4353.